Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 25, 2022, 3:40 PM EDT for Crawford County, Pennsylvania; Ashtabula County, Ohio. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2022, 3:40 PM EDT (19:40 UTC)
- Expired
- Apr 25, 2022, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Crawford County, PA
The radar
The Cleveland radar (KCLE), 102 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 3:59 PM EDT | TSTM WND DMG | 10 N Andover, OH | SEVERAL TREES DOWN. |
| Apr 25, 4:09 PM EDT | TSTM WND GST 75 | 3 Wnw Springboro, PA | CORRECTS TIME OF PREVIOUS TSTM WND GST REPORT FROM 3 WNW SPRINGBORO. |
| Apr 25, 4:13 PM EDT | TSTM WND GST 75 | 3 Wnw Springboro, PA | |
| Apr 25, 4:15 PM EDT | TSTM WND DMG | 1 Nnw Springboro, PA | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WUUS51 KCLE 251940
SVRCLE
OHC007-PAC039-252045-
/O.NEW.KCLE.SV.W.0005.220425T1940Z-220425T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
340 PM EDT Mon Apr 25 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Ashtabula County in northeastern Ohio...
Northwestern Crawford County in northwestern Pennsylvania...
* Until 445 PM EDT.
* At 338 PM EDT, a severe thunderstorm was located 7 miles north of
Orwell, or 14 miles south of Geneva-On-The-Lake, moving east at 60
mph. Law enforcement reported trees and power lines down in
Northeast Geauga County.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Doppler Radar and Law enforcement.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Pymatuning North, Austinburg, Hartsgrove, Roaming Shores, Pierpont,
Conneautville, Rock Creek and Springboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4154 8096 4171 8101 4175 8100 4187 8052
4185 8052 4185 7997
TIME...MOT...LOC 1938Z 248DEG 51KT 4165 8086
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic2 follow-up statements
453
WWUS51 KCLE 251958
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
358 PM EDT Mon Apr 25 2022
OHC007-PAC039-252045-
/O.CON.KCLE.SV.W.0005.000000T0000Z-220425T2045Z/
Ashtabula OH-Crawford PA-
358 PM EDT Mon Apr 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL ASHTABULA AND NORTHWESTERN CRAWFORD COUNTIES...
At 358 PM EDT, a severe thunderstorm was located 9 miles south of
North Kingsville, or 10 miles southeast of Ashtabula, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Pymatuning North, Pierpont, Conneautville and Springboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4165 8076 4171 8081 4180 8080 4187 8052
4185 8052 4185 7997 4166 8057
TIME...MOT...LOC 1958Z 239DEG 47KT 4178 8064
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sefcovic448
WWUS51 KCLE 252015
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
415 PM EDT Mon Apr 25 2022
OHC007-PAC039-252025-
/O.CAN.KCLE.SV.W.0005.000000T0000Z-220425T2045Z/
Ashtabula OH-Crawford PA-
415 PM EDT Mon Apr 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ASHTABULA AND
NORTHWESTERN CRAWFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4165 8076 4171 8081 4180 8080 4187 8052
4185 8052 4185 7997 4166 8057
TIME...MOT...LOC 2013Z 248DEG 51KT 4187 8033
$$
SefcovicWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:32 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 25, 3:32 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 332 PM EDT Mon Apr 25 2022 .SYNOPSIS... A cold front will move east of the area overnight. A trough will move slowly southeast into the lower Great Lakes region through Wednesday. High pressure is expected to follow the trough and build into the Great Lakes by Thursday and remain nearly stationary through Saturday. Low pressure should move northeast to Iowa by Saturday night forcing a warm front north across the local area over the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... The surface cold front has arrived and is currently moving east across the area at this time. Showers and thunderstorms continue to advance east ahead of the front this afternoon. Instability developed over the eastern portions of the forecast area as periods of sun helped to destabilize the atmosphere. Some reports of damaging winds have been received with some of the thunderstorms at this time. Cold air advection will follow the front overnight and force the warm air out of the area. As an upper level trough descends over the Great Lakes region, expecting broad surface trough to descend into the local area and move fairly slowly through this forecast period. Cyclonic northwesterly flow will develop Tuesday night allowing a dry slot to push into the region. Then, wrap around moisture will push into the area and set-up flow to support some lake effect rain/snow showers across the northeast portions of the forecast area late Tuesday into Tuesday night. Snow accumulations will likely be confined to the higher elevations to the east Tuesday night. Otherwise, fair weather will prevail Tuesday across the rest of the forecast area. This trend will continue into Tuesday night. Skies will clear out and cold air advection will continue and there is the possibility for the development of some frost in the west. So, will need to monitor trends for possible frost/freeze headlines. As for temperatures, cold air advection will produce falling temperatures through the night into the 40s, recovering to the 50s tomorrow and even colder tomorrow night. Cold air should drop lows into the lower 30s with some isolated middle to upper 20s in the normally colder spots. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... We begin the short term period with lingering lake enhanced showers across the snowbelt. Favorable northwesterly fetch off of Lake Erie, in addition to 850 mb temperatures near -8 to -10 degrees C will allow for lake enhanced precipitation through late Wednesday morning. Given cold air aloft and near the surface overnight Wednesday, rain/snow mix will transition to mostly snow across the snowbelt overnight. The highest snow accumulations remain across the higher terrain locations in NW PA. The upper level low will drift eastward late Wednesday as surface high pressure will begin to build into the region from the north. This will cut off any lingering lake enhanced precipitation. Dry air looks to remain in place for the remainder of the short term period. Temperatures in the short term will be well below average for this time of year given the cold air mass in place above the region. Low temperatures on Wednesday will drop below freezing and into the upper 20s for most, except along the immediate lake shore. Given this cold air mass, frost development is most likely to occur overnight Wednesday into Thursday as clearing skies, below freezing temperatures, and calm winds are expected. High temperatures on Thursday will struggle to reach into the mid 50s, with most of the lakeshore locations topping out in the upper 40s, which is around 20- 25 degrees below average for late April. Low temperatures Thursday night will settle in the mid 30s, but with cloud cover increasing from west to east overnight, frost potential seems less likely and should remain confined to the eastern portion of the CWA. && .LONG TERM /FRIDAY THROUGH MONDAY/... Surface high pressure will drift southward to begin the long term, but we look to remain dry for the first half of the weekend thanks to upper level ridging. Saturday night into Sunday an upper level vort max will eject out of the Rockies. This vort max will slowly creep toward the Ohio Valley. Chance PoPs begin in the southwestern corner of the CWA Saturday afternoon and begin to move northeastward throughout the overnight hours Saturday night into Sunday morning. Models seem to be in a bit better of an agreement with precip onset early Sunday morning, but the GFS has precip ending quickly with the Euro and Canadian having precip hanging on through most of Monday. Temperatures will slowly increase through the long term period, returning to near normal by Sunday. Highs should reach the mid to upper 60s, near normal for early May, Sunday and Monday. && .AVIATION /18Z Monday THROUGH Saturday/... A cold front moving east across the area forcing showers in advance of the front. The atmosphere has become unstable enough to support the development of thunderstorms from Cleveland to Mansfield east this afternoon and early evening. As front moves through the area, expecting ceilings to drop to between 700 and 800 feet across the area with occasional IFR/MVFR visibilities in showers and thunderstorms. Once front clears the area to the east, conditions will be improving from west to east to VFR. Winds will be 10 to 20 knots from the southwest ahead of the cold front and then become west-northwest after frontal passage. Outlook...Non-VFR possible with rain/snow Tuesday night through Wednesday morning across northeast Ohio and northwest PA. Widespread frost possible Wednesday night through Saturday morning. && .MARINE... Generally northwest flow across the lake will become west by Tuesday remaining at 10-15 knots. Westerly winds will increase Tuesday afternoon ranging between 15-25 knots through Wednesday morning. Waves look to approach the 3-5 foot range Tuesday night into Wednesday morning, which may warrant the issuance of a Small Craft Advisory for this period. High pressure begins to move into the region by Wednesday afternoon which will allow winds to decrease to 10-15 knots with flow becoming northerly. High pressure remains in the region through Friday, allowing for diminishing winds and subsiding waves. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Iverson LONG TERM...Iverson AVIATION...Lombardy MARINE...Iverson
Hazardous weather outlook, Apr 25, 4:20 AM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 AM EDT Mon Apr 25 2022 OHZ011-013-014-020>023-030>033-038-047-PAZ002-003-260830- Cuyahoga-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull- Ashland-Wayne-Stark-Mahoning-Holmes-Knox-Southern Erie-Crawford- 420 AM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms may develop within an area of showers that are expected to develop along and ahead of a cold front that moves across the region today. There is a marginal chance that these thunderstorms reach severe levels. The region that has the greatest chance of seeing a stronger wind gust or maybe some large hail would be near and east of a line from Mount Vernon to Meadville. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>010-012-017>019-027>029-036-037- 089-PAZ001-260830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Lake-Hancock- Seneca-Huron-Wyandot-Crawford-Richland-Marion-Morrow- Ashtabula Lakeshore-Northern Erie- 420 AM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 25, 12:57 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1257 PM EDT Mon Apr 25 2022
OHZ008-018-019-027>029-251745-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-Richland OH-Sandusky OH-
1257 PM EDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northwestern
Richland, southwestern Huron, Seneca, northeastern Wyandot,
southeastern Sandusky and Crawford Counties through 145 PM EDT...
At 1257 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sycamore, or 9 miles north of Upper Sandusky, moving northeast at 45
mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tiffin, Bucyrus, Upper Sandusky, Shelby, Clyde, Willard, Green
Springs, New Washington, Bloomville, Sycamore, New Riegel, Chatfield,
Carey, Attica, Benton, Nevada, Republic, Tiro, Bascom and Flat Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 8292 4085 8261 4077 8327 4104 8342
4107 8342
TIME...MOT...LOC 1657Z 240DEG 38KT 4097 8327
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
26Special weather statement, Apr 25, 1:30 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
130 PM EDT Mon Apr 25 2022
OHZ009-010-019-251815-
Huron OH-Erie OH-Lorain OH-
130 PM EDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of Huron, Erie and
southwestern Lorain Counties through 215 PM EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willard, or 14 miles southwest of Norwalk, moving northeast at 40
mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Norwalk, Vermilion, Willard, Wellington, New London, Plymouth, Milan,
Wakeman, Oberlin, Penfield, South Amherst, Pittsfield, Greenwich,
Monroeville, Berlin Heights, North Fairfield, Kipton, Rochester and
Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4103 8284 4118 8283 4142 8230 4114 8209
4114 8217 4110 8218 4106 8235 4107 8243
4105 8244 4099 8270 4100 8282
TIME...MOT...LOC 1729Z 240DEG 49KT 4108 8279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
26Local storm report, Apr 25, 2:35 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
235 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG 3 NW NORTH FAIRFIELD 41.13N 82.66W
04/25/2022 HURON OH LAW ENFORCEMENT
SEVERAL UTILITY POLES SNAPPED OFF ALONG WITH
WIRES DOWN.
&&Local storm report, Apr 25, 2:41 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
241 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG EATON TOWNSHIP 41.31N 82.02W
04/25/2022 LORAIN OH EMERGENCY MNGR
ROOF TORN OFF BUILDING.
&&
LOMBARDYLocal storm report, Apr 25, 3:36 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 1 SSE CHARDON 41.56N 81.20W
04/25/2022 GEAUGA OH 911 CALL CENTER
TREE DOWN ON SOUTH ST.
&&Local storm report, Apr 25, 3:39 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 8 NE AQUILLA 41.61N 81.05W
04/25/2022 GEAUGA OH 911 CALL CENTER
TREE AND WIRES DOWN.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:11 PM EDT | Special Weather Statement | CLE | Erie | 64 min |
| Apr 25, 4:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 58 min |
| Apr 25, 12:57 PM EDT | Special Weather Statement | CLE | Crawford, Seneca | 48 min |
| Apr 25, 1:30 PM EDT | Special Weather Statement | CLE | Huron | 45 min |
| Apr 25, 1:42 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 48 min |
| Apr 25, 2:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake, Lorain | 38 min |
| Apr 25, 2:48 PM EDT | Special Marine Warning | CLE | 87 min | |
| Apr 25, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 47 min |
| Apr 25, 4:04 PM EDT | Special Marine Warning | CLE | 69 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2022Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.